On the existence of stable, causal multipliers for systems with slope-restricted nonlinearities

Matthew Turner, Murray Kerr, Ian Postlethwaite

    Research output: Contribution to journalArticlepeer-review

    49 Citations (Scopus)

    Abstract

    The stability of a feedback interconnection of a linear time invariant (LTI) system and a slope-restricted nonlinearity is revisited. Unlike the normal treatment of this problem, in which multipliers are explicitly chosen and then stability conditions checked, this technical note derives existence conditions for a sub-class of these multipliers, namely those which are L 1 bounded, stable, causal and of order equal to the LTI part of the system. It is proved that for the single-input-single-output case, these existence conditions can be expressed as a set of linear matrix inequalities and thus can be solved efficiently with modern optimization software. Examples illustrate the effectiveness of the results.
    Original languageEnglish
    Pages (from-to)2697-2702
    JournalIEEE Transactions on Automatic Control
    Volume54
    Issue number11
    DOIs
    Publication statusPublished - Oct 2009

    Fingerprint Dive into the research topics of 'On the existence of stable, causal multipliers for systems with slope-restricted nonlinearities'. Together they form a unique fingerprint.

    Cite this